Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 282, NWS North Platte, NE

July 12, 2007Custer County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 12, 2007, 3:06 PM CDT for Custer County, Nebraska. It was in force for 54 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2007, 3:06 PM CDT (20:06 UTC)
Expired
Jul 12, 2007, 4:00 PM CDT
In force
54 min
Issued by
NWS North Platte, NE
Area
Counties, with a storm outline in the text

County Custer County, NE

The radar

The North Platte radar (KLNX), 89 km from the middle of the area, began a volume at 20:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 3:40 PM CDTTSTM WND GST 602 Se Anselmo, NEDIME SIZE HAIL AND 0.93 INCHES RAIN IN 15 MINUTES
Jul 12, 3:40 PM CDTHAIL 1.253 Sse Anselmo, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 2:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.1 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 213 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
213 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
1092 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLBF 122006
SVRLBF
NEC041-122100-
/O.NEW.KLBF.SV.W.0282.070712T2006Z-070712T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
306 PM CDT THU JUL 12 2007

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CUSTER COUNTY IN CENTRAL NEBRASKA...
  THIS INCLUDES THE CITY OF BROKEN BOW...

* UNTIL 400 PM CDT

* AT 303 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 11
  MILES NORTHWEST OF ANSELMO...OR ABOUT 13 MILES SOUTH OF BREWSTER...
  AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  9 MILES SOUTHWEST OF MILBURN BY 320 PM CDT...
  ANSELMO BY 325 PM CDT...
  VICTORIA SPRINGS STATE RECREATION AREA BY 335 PM CDT...
  MERNA BY 350 PM CDT...
  BROKEN BOW BY 400 PM CDT...

LAT...LON 4173 9936 4173 10012 4131 10019 4131 9921

$$

MASEK
2 follow-up statements
000 
WWUS53 KLBF 122022
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
321 PM CDT THU JUL 12 2007

NEC041-122100-
/O.CON.KLBF.SV.W.0282.000000T0000Z-070712T2100Z/
CUSTER NE-
321 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN CUSTER COUNTY...

AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM MILBURN TO HIGHWAY 2 MILE
MARKER 250...OR ALONG A LINE EXTENDING FROM 18 MILES SOUTH OF
BREWSTER TO 20 MILES SOUTH OF BREWSTER...MOVING SOUTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ANSELMO BY 330 PM CDT...
  GATES AND VICTORIA SPRINGS STATE RECREATION AREA BY 335 PM CDT...
  HIGHWAY 92 MILE MARKER 260 BY 350 PM CDT...
  MERNA BY 355 PM CDT...
  BROKEN BOW BY 400 PM CDT...

DAMAGING WINDS UP TO 70 MPH WERE REPORTED NORTHWEST OF ANSELMO WITH 
THIS STORM. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER AND STAY 
AWAY FROM WINDOWS

LAT...LON 4173 9936 4173 10012 4131 10019 4131 9921

$$

MASEK
000 
WWUS53 KLBF 122029
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
329 PM CDT THU JUL 12 2007

NEC041-122100-
/O.CON.KLBF.SV.W.0282.000000T0000Z-070712T2100Z/
CUSTER NE-
329 PM CDT THU JUL 12 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CDT
FOR NORTHERN CUSTER COUNTY...

AT 325 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM VICTORIA SPRINGS
STATE RECREATION AREA TO HIGHWAY 2 MILE MARKER 250...OR ALONG A LINE
EXTENDING FROM 17 MILES NORTH OF BROKEN BOW TO 18 MILES NORTHEAST OF
ARNOLD...MOVING SOUTHEAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HIGHWAY 92 MILE MARKER 260 BY 340 PM CDT...
  MERNA BY 350 PM CDT...
  BROKEN BOW...7 MILES NORTHWEST OF BERWYN AND 8 MILES WEST OF
  WEISSERT BY 400 PM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS

LAT...LON 4173 9936 4173 10012 4131 10019 4131 9921

$$

MASEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:43 PM CDT, 23 minutes earlier.

Area forecast discussion, Jul 12, 2:43 PM CDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
243 PM CDT THU JUL 12 2007

.SYNOPSIS...
COLD FRONT DROPPING SOUTH THIS AFTN WITH SEVERE THUNDERSTORMS
EXPECTED ALONG AND AHEAD OF THE FRONT. WINDS ALOFT...SFC
CONVERGENCE AND LOW LCL SUGGEST THE POTENTIAL FOR ISOLD TORNADOES.
ACTIVITY IS EXPECTED TO COALESCE INTO AN HP MCS ACROSS SWRN NEB THIS
EVENING RAISING THE POTENTIAL FOR INTENSE RAINFALL AND FLOODING.
PWS OVER 150 PERCENT ARE DEVELOPING ALONG AND SOUTH OF INTERSTATE 80
AND STORMS THIS AFTERNOON HAVE FEATURED VERY HEAVY RAINFALL. AS NOTED
BY SPC...OBSERVED HODOGRAPHS SUGGEST LEFT MOVING ANTICYCLONIC STORMS
WILL BE DOMINANT. LARGE HAIL WOULD BE THE PRIMARY CONCERN IN THIS
ENVIRONMENT. 18Z KLBF SNDG LCLS ARE LESS THAN 3KT AGL. SCAN DERIVED
SREH OF ONGOING STORMS SHOW NEGATIVE VALUES SUGGESTING ANTICYCLONIC
TORNADO POTENTIAL.

&&

.DISCUSSION...
ABBREVIATED DISCUSSION DUE TO ONGOING SEVERE WEATHER THIS AFTN...
COLD FRONT AND HIGH PRESSURE WILL STABILIZE THE ATM FRIDAY AND
SATURDAY. CAP STRENGTHENS TO 15C OR SO SUNDAY AND BEYOND AS WRN U.S.
UPPER AIR RIDGE BUILDS EASTWARD. FCST TEMPS ARE A BLEND OF GUIDANCE
AND NAM12 2M TEMPS THROUGH SUNDAY WHICH PRODUCES HIGHS IN THE 80S
TO NEAR 90. THEREAFTER...THE HPC GRIDS PRUDENTLY SUGGEST MID TO
UPPER 90S MONDAY THROUGH THURSDAY. THE FCST IS DRY.

&&

.AVIATION...
THUNDERSTORMS SHOULD CLEAR TWB098 ROUTE THIS AFTN AND CONTINUE
ACROSS THE 274 AND 264 ROUTES UNTIL ROUGHLY 03 TO 06Z. STRATUS IS
EXPECTED TO DEVELOP ALONG PARTS OF 264 AND 274 AFTER 06Z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH 513
UNTIL 9 PM CDT (8 PM MDT)
&&

CDC/24
Hazardous weather outlook, Jul 12, 5:35 AM CDT, 9 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
535 AM CDT THU JUL 12 2007

NEZ004>010-022>029-035>038-056>059-069>071-094-131030-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
535 AM CDT THU JUL 12 2007 /435 AM MDT THU JUL 12 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TODAY AND TONIGHT.

A WEAK FRONTAL BOUNDARY WILL STALL ACROSS THE CENTRAL SANDHILLS
TODAY AND WILL SERVE AS THE FOCUS FOR THUNDERSTORM DEVELOPMENT
THIS AFTERNOON AND EVENING. AT THIS TIME...THE FRONT IS EXPECTED
TO STALL ALONG A LINE EXTENDING FROM ANTIOCH TO SARGENT.
AFTERNOON HEATING...COMBINED WITH THE ARRIVAL OF AN UPPER LEVEL
DISTURBANCE WILL INITIATE THUNDERSTORMS. SOUTH OF THE
FRONT...THUNDERSTORMS MAY REACH SEVERE LIMITS WITH LARGE HAIL AND
DAMAGING WINDS THE MAIN THREATS. AS THUNDERSTORMS BECOME BETTER
ORGANIZED ACROSS SOUTHWESTERN NEBRASKA THIS EVENING...THEY WILL BE
CAPABLE OF PRODUCING HEAVY RAIN...MAINLY SOUTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS SOUTHWESTERN PORTIONS OF THE
OUTLOOK AREA LATE ON FRIDAY AND SATURDAY. NO SEVERE THUNDERSTORMS
ARE EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH TONIGHT SOUTH OF A LINE
FROM ANTIOCH TO SARGENT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

CLB

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 2:38 PM CDTSevere Thunderstorm WarningLBFBlaine54 min
Jul 12, 3:37 PM CDTSevere Thunderstorm WarningLBFHooker, McPherson53 min
Jul 12, 3:44 PM CDTTornado WarningLBFCuster46 min
Jul 12, 4:17 PM CDTSevere Thunderstorm WarningLBFCuster43 min
Jul 12, 4:29 PM CDTSevere Thunderstorm WarningLBFKeith, Lincoln, McPherson46 min
Jul 12, 5:15 PM CDTSevere Thunderstorm WarningLBFCuster17 min
Jul 12, 6:51 PM CDTSevere Thunderstorm WarningLBFFrontier54 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.